Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 5, 2000, 10:00 PM CST for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2000, 10:00 PM CST (04:00 UTC)
- Expired
- Nov 6, 2000, 2:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 166 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 060404 FFWSHV OKC089-TXC387-060800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 PM CST SUN NOV 5 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN OKLAHOMA RED RIVER COUNTY IN TEXAS * UNTIL 200 AM CST * AT 1000 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS RED RIVER COUNTY TEXAS AND MCCURTAIN COUNTY OKLAHOMA FROM NEAR BOGOTA AND CLARKSVILLE ONTO NEAR IDABEL AND EAGLETOWN. DOPPLER RADAR ESTIMATED THAT NEARLY THREE INCHES OF RAINFALL HAD FALLEN ACROSS THESE COUNTIES OVER THE PAST TWO HOURS AND AN ADDITIONAL TWO TO THREE INCHES WILL BE POSSIBLE. INDIVIDUAL THUNDERSTORM CELLS WERE MOVING RAPIDLY NORTHEAST NEAR 40 MPH BUT THE LINE OF STORMS ITSELF WAS MOVING TOWARDS THE EAST NEAR 20 MPH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN OKLAHOMA RED RIVER COUNTY IN TEXAS UNTIL 200 AM CST.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 9:30 PM CST, 30 minutes earlier.
Area forecast discussion, Nov 5, 9:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CST SUN NOV 5 2000 SINCE I KNOW ADDITIONAL HEAVY RAINFALL IS IMMINENT TONIGHT...I WILL ISSUE A FFA FOR THE WESTERN HALF OF THE AREA. THIS FFA WILL BE GENERALLY WEST OF A LINE FROM NASHVILLE TO TEXARKANA AR...AND WEST OF A LINE FROM HOMER TO MANY LOUISIANA. THE FFA WILL BE THROUGH 061000Z. ZONE UPDATE IS ON THE WAY TO INCLUDE FFA AND TOR. ELEVEN .SHvV...FFA THROUGH 061000Z...WEST OF A NASHVILLE...TEXARKANA AR...HOMER...MANY LA LINE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 11:52 PM CST | Severe Thunderstorm Warning | SHV | Red River | 38 min |
| Nov 6, 1:38 AM CST | Severe Thunderstorm Warning | SHV | Shelby | 52 min |
Nearby
Flash Flood Warnings in Texas, 2000Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.